New York, 2022

Damaging Winds in New York, July 24 to 25, 2022

July 24 to 25, 2022 · NWS BUF · 22 events in 7 counties and zones

Several waves of convection moved through the region during the afternoon and first half of the ensuing night as a slow moving cold front approached from southern Ontario. The event was long lived due to high instability and shear.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$49,000
Crop damage
None recorded
Events
22

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS BUF wrote it up.

Several waves of convection moved through the region during the afternoon and first half of the ensuing night as a slow moving cold front approached from southern Ontario. The event was long lived due to high instability and shear. The first round of convection broke out along a lake breeze boundary that stretched from the Finger Lakes region back across the Southern Tier. The next round of storms that developed after sunset produced wind damage and also very heavy rain. This was a rare event in that back to back severe thunderstorm watches were issued across the NWS Buffalo county warning area.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before the first event at Jul 24, 9:53 AM EST, 4 hours 29 minutes earlier.

Area forecast discussion, Jul 24, 9:53 AM EST, 4 hours 29 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
1053 AM EDT Sun Jul 24 2022

.SYNOPSIS...
Very warm and humid weather will peak today. The risk for showers
and thunderstorms will be with us at times through tonight with the
threat for strong to severe storms and locally heavy rainfall.
Cooler and drier conditions arrive for Monday and Tuesday.

&&

.NEAR TERM /THROUGH TONIGHT/...
Weaken area of convection pushing across western New York late this
morning. This activity will continue to push to the northeast giving
a few showers and perhaps an isolated thunderstorm to areas
northeast of Buffalo through early afternoon.

This will basically bring the area into a generally lull as we
push into the early afternoon. This may also give portions of
the area a chance for temperatures to make a run into the upper
80s to around 90. Heat index values may reach the mid 90s along
the south shore of Lake Ontario into the Genesee Valley and
northern Finger Lakes, if we can manage enough clearing from
current cloud cover and showers.

A gusty southwest wind in wake of warm frontal passage off Lake Erie
will likely shadow most of the Niagara Frontier to additional
convection most of this afternoon with gusts to 40 mph. However,
farther inland there will be pockets of moderate to strong
instability (MLCAPES 1000+ j/kg) building ahead of approaching pre-
frontal through by mid afternoon. Favorable shear profiles will be
in place (effective deep layer shear of 40+ knots) as a strong mid
level jet crosses. This will support organized convection with the
potential for strong to severe storms with damaging winds and heavy
rain the main threats. Supercells possible in this type of
parameter/shear setup and are generally agreed upon by various high-
res guidance (currently prefer look of HRRR, FV3 and NSSL WRF with
daytime convective trends), so this will need to be watched this
afternoon especially in a corridor from Southern Tier to northern
Finger Lakes and maybe even as far north as Oswego and southern
Lewis counties. Modeled hodographs in this corridor look very
favorable for supercells and all severe hazards with large looping
look to the hodographs. SPC has increased our Day1 severe risk to an
Enhanced Risk (eg. level 3/5) due in part to this supercell
potential this afternoon.

The main cold front will begin to cross the region this evening. A
band of showers and thunderstorms will develop upstream along this
feature and start to work into the area late in the evening, before
carrying eastward through the overnight hours. There remains model
differences in how strong convection will be, but favorable shear
profiles remaining in place, so there will be an additional risk for
strong to severe storms along with the potential for heavy rainfall
as PWATS are over 2 inches. Possible that given orientation of the
bands of showers and thunderstorms to the front/upper level flow,
heavy rain could become bigger concern Southern Tier to Finger
Lakes. HREF prob matched means point to 2-3 inches of rain in this
corridor. WPC has increased their Excessive Rainfall risk to the
slight category. Risk of severe weather wanes after midnight but the
heavy rain risk will continue until late tonight. Main cold front
and wind shift arrive late tonight across the Niagara Frontier
ending the showers and thunderstorms from northwest to southeast. In
typical summer fashion the cold air and lowering dewpoints will lag
the front, so in addition to the stormy night it will remain warm
and humid with lows upper 60s to around 70.

&&

.SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/...
A few showers and thunderstorms will be possible early Monday
morning southeast of the lakes as a cold front tracks across
the area. Most shower activity associated with the cold front
should end by mid morning on Monday. Behind the passing cold
front a cooler, more comfortable airmass will push into the
region through the day on Monday. A few showers may be possible
south of Lake Ontario in the afternoon along a lake breeze that
sets up with the northerly winds off the lake along with some
lingering moisture early on in the afternoon.

High pressure over the Central Plains will track toward the region
Monday through Tuesday, centering over the WNY area on Tuesday
afternoon. Increased ridging along with the sfc high moving into the
region, will provide dry weather from Monday evening through Tuesday
night. High temperatures on Monday and Tuesday will be slightly
below normal with daytime highs in the mid 70s to low 80s across the
area. Night time temperatures in the low 50s to low 60s on Monday
and Tuesday nights, along with the lower humidity airmass will make
for comfortable sleeping conditions in most areas.

&&

.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
Active weather for at least the first half of the long term as a mid-
level trough initially over northwestern Ontario Province Wednesday
pivots through the Great Lakes by Friday afternoon. Wednesday will
start off mainly dry, with increasing cloud cover and chances for
showers from the west starting in the early afternoon as a ridge of
high pressure slides eastward towards the New England coast through
Thursday morning. A warm front tied to the deepening surface low
across Ontario will then lift through the Lower Lakes and New
England Wednesday afternoon/evening, with increasing chances of
showers and thunderstorms in tow. Still a good deal of variance
among the long range guidance on the details, but a lack of upper
level support with generally unfavorable diurnal timing of the warm
front should help limit thunderstorm coverage.

The mid-level low will eject northeast from eastern Ontario to
northern Quebec Thursday night and Friday, which will send a cold
front through the region from the west. A pre-frontal trough on
Thursday will maintain chances for showers/thunderstorms throughout
the day. Though the cold front will clear the area by Friday
morning, active weather may persist until the main trough axis
finally swings through the eastern Great Lakes Friday afternoon.
Surface high pressure building in its wake leaving us with mainly
dry weather for Friday night and Saturday. Some guidance is
suggesting a quick moving shortwave trough moving across the area on
Friday night, causing some additional showers to be possible.

Temperatures will generally be near normal for Wednesday and
Thursday, and drop a few degrees below normal for Friday and
Saturday.

&&

.AVIATION /15Z SUNDAY THROUGH THURSDAY/...
A few different rounds of showers and thunderstorms are expected
across the BUF CWA.

Weakening area of mostly showers will not be too impactful as it
pushes off to the northeast through late morning/early afternoon.
Additional showers/storms, some with strong gusty winds expected
from early afternoon through the early evening across the area. With
afternoon/evening showers/storms reductions down to IFR at times for
CIGS heights and more so VSBYS can be expected with any
heavier/strong showers/storms.

Tonight, heavy/strong shower/storm potential continues into tonight
with continued reductions to CIGS and VSBYS expected. With more
widespread shower potential, CIGS expected to be lower than earlier
in the day w/convection. Again IFR possible for both CIGS and VSBYS,
especially over the higher spots, including JHW.

Outlook...

Monday...Brief reductions to MVFR in the morning. Otherwise, mainly
VFR. Tuesday...Mainly VFR. Wednesday...VFR but with a chance of
showers and thunderstorms in the afternoon. Thursday...Restrictions
possible with showers and thunderstorms likely.

&&

.MARINE...
Southwest winds increase through the day on Lake Erie. Small Craft
Advisories are in effect for the Lake Erie waters and also the
Buffalo Harbor and Upper Niagara River.

Even though winds diminish by late evening, higher waves will not
subside on Lake Erie until late tonight. West to southwest winds
shifting west will kick up a chop over eastern Lake Ontario later
tonight with conditions possibly exceeding Small Craft Advisory
criteria.

In addition to winds and waves, multiple rounds of thunderstorms
will also impact most if not all the waters at times from this
morning through tonight. Some of these thunderstorms may be strong
enough to satisfy Special Marine Warning Criteria (winds of 35+
knots and hail of 0.75 inch or larger).

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...Heat Advisory until 7 PM EDT this evening for NYZ001>006-011-
     013-014.
MARINE...Small Craft Advisory until 5 AM EDT Monday for LEZ040-041.
         Small Craft Advisory until 8 PM EDT this evening for
         LEZ020.

&&

SYNOPSIS...JLA/TMA
NEAR TERM...JLA/TMA
SHORT TERM...SW
LONG TERM...PP/SW
AVIATION...SW/TMA
MARINE...JLA/TMA
Hazardous weather outlook, Jul 24, 1:42 PM EST, 40 minutes before
Hazardous Weather Outlook
National Weather Service Buffalo NY
242 PM EDT Sun Jul 24 2022

NYZ001-002-011-251845-
Niagara-Orleans-Genesee-
242 PM EDT Sun Jul 24 2022

...HEAT ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for portions of western New York.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Heat Advisory.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ003>006-013-014-251845-
Monroe-Wayne-Northern Cayuga-Oswego-Livingston-Ontario-
242 PM EDT Sun Jul 24 2022

...HEAT ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING...
...SEVERE THUNDERSTORM WATCH 498 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for portions of western and north
central New York.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Heat Advisory.
   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ019>021-251845-
Chautauqua-Cattaraugus-Allegany-
242 PM EDT Sun Jul 24 2022

...SEVERE THUNDERSTORM WATCH 498 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for portions of western New York.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ010-012-085-251845-
Northern Erie-Wyoming-Southern Erie-
242 PM EDT Sun Jul 24 2022

This Hazardous Weather Outlook is for portions of western New York.

.DAY ONE...This afternoon and tonight.

There is an enhanced risk of severe weather this evening through
through midnight tonight. The main hazards will be damaging winds
and heavy rainfall.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ007-008-251845-
Jefferson-Lewis-
242 PM EDT Sun Jul 24 2022

...SEVERE THUNDERSTORM WATCH 498 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for portions of central New York.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

LEZ020-040-041-LOZ030-042>045-062>065-251845-
Upper Niagara River and Buffalo Harbor-
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
Lower Niagara River-
Lake Ontario nearshore waters from the Niagara River to Hamlin Beach-
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence
River-
Lake Ontario open waters from the Niagara River to Hamlin Beach-
Lake Ontario open waters from Hamlin Beach to Sodus Bay-
Lake Ontario open waters from Sodus Bay to Mexico Bay-
Lake Ontario open waters from Mexico Bay to the Saint Lawrence River-
242 PM EDT Sun Jul 24 2022

This Hazardous Weather Outlook is for portions of Lake Erie and Lake
Ontario.

.DAY ONE...This afternoon and tonight.

There is an enhanced risk of severe weather from this evening
through midnight tonight. The main hazards will be damaging winds.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

SLZ022-024-251845-
Saint Lawrence River from Cape Vincent to Ogdensburg-
Saint Lawrence River from Ogdensburg to Saint Regis-
242 PM EDT Sun Jul 24 2022

...SEVERE THUNDERSTORM WATCH 498 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for the New York waters of the
Saint Lawrence River.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

In the hours before

Local storm report, Jul 24, 8:38 AM EST, 5 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
938 AM EDT SUN JUL 24 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0851 AM     MARINE TSTM WIND 2 NNW DUNKIRK           42.50N 79.35W
07/24/2022  M41 MPH          LEZ041             NY   C-MAN STATION

&&
Special weather statement, Jul 24, 1:42 PM EST, 40 minutes before
Special Weather Statement
National Weather Service Buffalo NY
242 PM EDT Sun Jul 24 2022

NYZ020-021-241930-
Cattaraugus NY-Allegany NY-
242 PM EDT Sun Jul 24 2022

...A strong thunderstorm will impact portions of southeastern
Cattaraugus and southwestern Allegany Counties through 330 PM EDT...

At 241 PM EDT, Doppler radar was tracking a strong thunderstorm over
Bradford, moving northeast at 45 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Olean, Wellsville, Allegany State Park, Allegany, Belfast, Cuba, St.
Bonaventure, Weston Mills, Houghton, Caneadea, Hinsdale, Friendship,
Scio, Carrollton, Bolivar, Portville, Belmont, Angelica, Ischua and
Alma.

This includes Interstate 86 between exits 23 and 30.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

A Severe Thunderstorm Watch remains in effect until 1000 PM EDT for
western New York.

&&

LAT...LON 4200 7885 4203 7887 4243 7813 4200 7775
TIME...MOT...LOC 1841Z 244DEG 38KT 4197 7869

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

HSK

The radar

The Buffalo radar (KBUF), 112 km away, was scanning. The volume nearest the first event began at 19:23 UTC.

Open the radar archive at this moment

Event by event

22 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Allegany

When
July 24, 2:22 PM EST
Where
Allegany County, 0.86 mi NE of Wellsville Tarntne F
Measured
51 kt (59 mph) measured gust
Reported by
ASOS
Coordinates
42.110, -77.990

Thunderstorm Wind, Wyoming

When
July 24, 3:00 PM EST
Where
Wyoming County, 1.68 mi WSW of Bliss
Measured
51 kt (59 mph) estimated gust
Property damage
$2,000
Reported by
Trained Spotter
Coordinates
42.570, -78.280

Multiple trees downed on telephone lines.

Thunderstorm Wind, Wyoming

When
July 24, 3:03 PM EST
Where
Wyoming County, Bliss
Measured
51 kt (59 mph) estimated gust
Property damage
$750
Reported by
Trained Spotter
Coordinates
42.580, -78.250

A tree was downed and a telephone pole split in half.

Thunderstorm Wind, Chautauqua

When
July 24, 5:04 PM EST
Where
Chautauqua County, 0.86 mi NW of Arkwright
Measured
51 kt (59 mph) estimated gust
Property damage
$1,000
Reported by
911 Call Center
Coordinates
42.410, -79.240

Multiple trees were downed.

Thunderstorm Wind, Wyoming

When
July 24, 5:37 PM EST
Where
Wyoming County, 2.46 mi NW of Eagle
Measured
51 kt (59 mph) estimated gust
Property damage
$10,000
Reported by
911 Call Center
Coordinates
42.570, -78.340

Multiple trees are power lines downed on Java Lake Road.

Thunderstorm Wind, Chautauqua

When
July 24, 5:43 PM EST
Where
Chautauqua County, 0.69 mi N of Kennedy
Measured
51 kt (59 mph) estimated gust
Property damage
$1,000
Reported by
911 Call Center
Coordinates
42.160, -79.100

Multiple trees were downed.

Thunderstorm Wind, Chautauqua

When
July 24, 5:43 PM EST
Where
Chautauqua County, 0.51 mi W of Ellington
Measured
51 kt (59 mph) estimated gust
Property damage
$1,000
Reported by
911 Call Center
Coordinates
42.220, -79.110

Multiple trees were downed.

Thunderstorm Wind, Cattaraugus

When
July 24, 5:46 PM EST
Where
Cattaraugus County, 0.69 mi N of East Otto
Measured
51 kt (59 mph) estimated gust
Property damage
$1,000
Reported by
911 Call Center
Coordinates
42.390, -78.750

A tree and powerlines were downed.

Thunderstorm Wind, Cattaraugus

When
July 24, 5:49 PM EST
Where
Cattaraugus County, 0.69 mi S of Randolph
Measured
51 kt (59 mph) estimated gust
Property damage
$10,000
Reported by
911 Call Center
Coordinates
42.160, -78.980

Multiple trees and powerlines were downed.

Thunderstorm Wind, Cattaraugus

When
July 24, 5:57 PM EST
Where
Cattaraugus County, 0.69 mi S of South Dayton
Measured
51 kt (59 mph) estimated gust
Property damage
$2,000
Reported by
911 Call Center
Coordinates
42.360, -79.050

Two trees and powerlines were downed.

Thunderstorm Wind, Wyoming

When
July 24, 5:57 PM EST
Where
Wyoming County, Eagle
Measured
51 kt (59 mph) estimated gust
Property damage
$2,000
Reported by
911 Call Center
Coordinates
42.550, -78.300

Trees and powerlines were downed on Eagle Road.

Thunderstorm Wind, Chautauqua

When
July 24, 6:20 PM EST
Where
Chautauqua County, 0.51 mi W of Jamestown
Measured
51 kt (59 mph) estimated gust
Property damage
$2,000
Reported by
911 Call Center
Coordinates
42.100, -79.240

Multiple trees were downed.

Thunderstorm Wind, Chautauqua

When
July 24, 10:39 PM EST
Where
Chautauqua County, 1.72 mi NE of Dunkirk
Measured
51 kt (59 mph) estimated gust
Property damage
$2,000
Reported by
911 Call Center
Coordinates
42.500, -79.310

Multiple trees were downed.

Thunderstorm Wind, Chautauqua

When
July 24, 10:44 PM EST
Where
Chautauqua County, 2.58 mi NE of Charlotte Center
Measured
51 kt (59 mph) estimated gust
Property damage
$2,000
Reported by
911 Call Center
Coordinates
42.330, -79.200

Multiple trees were downed.

Thunderstorm Wind, Chautauqua

When
July 24, 11:07 PM EST
Where
Chautauqua County, 2.14 mi NNW of Gerry
Measured
51 kt (59 mph) estimated gust
Property damage
$2,000
Reported by
911 Call Center
Coordinates
42.210, -79.260

Trees were downed blocking Route 60 between Gerry and Sinclairville.

Thunderstorm Wind, Erie

When
July 24, 11:15 PM EST
Where
Erie County, 1.23 mi NW of Springville
Measured
51 kt (59 mph) estimated gust
Property damage
$1,000
Reported by
COOP Observer
Coordinates
42.510, -78.670

A tree was downed on powerlines.

Thunderstorm Wind, Wyoming

When
July 24, 11:40 PM EST
Where
Wyoming County, 1.53 mi W of Arcade
Measured
51 kt (59 mph) estimated gust
Property damage
$500
Reported by
COOP Observer
Coordinates
42.530, -78.460

Several large tree limbs were downed.

Thunderstorm Wind, Chautauqua

When
July 24, 11:46 PM EST
Where
Chautauqua County, 1.03 mi E of Stillwater
Measured
51 kt (59 mph) estimated gust
Property damage
$2,000
Reported by
Trained Spotter
Coordinates
42.050, -79.200

Multiple trees were downed.

Thunderstorm Wind, Wyoming

When
July 24, 11:57 PM EST
Where
Wyoming County, 0.69 mi N of Gainesville
Measured
51 kt (59 mph) estimated gust
Property damage
$500
Reported by
COOP Observer
Coordinates
42.640, -78.130

Several large tree branches were downed.

Thunderstorm Wind, Chautauqua

When
July 25, 12:00 AM EST
Where
Chautauqua County, 0.69 mi S of Gerry
Measured
51 kt (59 mph) estimated gust
Property damage
$2,000
Reported by
Trained Spotter
Coordinates
42.170, -79.250

Trees and powerlines downed on Country Route 380 and State Route 60 near Gerry.

Thunderstorm Wind, Lewis

When
July 25, 1:35 AM EST
Where
Lewis County, 3.29 mi WSW of Number Four
Measured
51 kt (59 mph) estimated gust
Property damage
$2,000
Reported by
Department of Highways
Coordinates
43.850, -75.230

Trees were downed across Number Four Road.

Thunderstorm Wind, Livingston

When
July 25, 4:00 AM EST
Where
Livingston County, 0.51 mi W of Conesus
Measured
51 kt (59 mph) estimated gust
Property damage
$2,000
Reported by
911 Call Center
Coordinates
42.720, -77.680

Trees and powerlines downed.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New York in 2022Every state in 2022This day in weather historyWarnings in New York, July 2022

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1046363, 1046347, 1046348, 1046350, 1046351, 1046352, 1046353, 1046354, 1046355, 1046356, 1046357, 1046358, 1046359, 1046360, 1046361, 1046366, 1046367, 1046369, 1046368, 1046365, 1046370, 1046364.